Alert archive / Arkansas / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 101, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 18, 2024, 10:41 AM CDT for Ashley County, Arkansas; Morehouse Parish, Louisiana. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 18, 2024, 10:41 AM CDT (15:41 UTC)
- Expired
- Apr 18, 2024, 11:28 AM CDT
- In force
- 47 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Ashley County, AR, Morehouse Parish, LA
The radar
The Jackson/Brandon,MS radar (KDGX), 180 km from the middle of the area, began a volume at 15:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 3.7 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 59 J/kg
- Mixed-layer CIN
- -442 J/kg
- Mixed-layer LCL
- 1159 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -60 m²/s²
- 0-3 km storm-relative helicity
- -57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
529
WUUS54 KJAN 181541
SVRJAN
ARC003-LAC067-181645-
/O.NEW.KJAN.SV.W.0101.240418T1541Z-240418T1645Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
1041 AM CDT Thu Apr 18 2024
The National Weather Service in Jackson has issued a
* Severe Thunderstorm Warning for...
Southeastern Ashley County in southeastern Arkansas...
Northern Morehouse Parish in northeastern Louisiana...
* Until 1145 AM CDT.
* At 1041 AM CDT, a severe thunderstorm was located near Beekman, or
7 miles north of Bastrop, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Bastrop and Beekman around 1045 AM CDT.
Galion around 1050 AM CDT.
Bonita around 1055 AM CDT.
Jones around 1100 AM CDT.
Wilmot around 1120 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3295 9204 3312 9152 3288 9154 3285 9157
3280 9159 3279 9200
TIME...MOT...LOC 1541Z 253DEG 25KT 3288 9193
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
CE3 follow-up statements
262
WWUS54 KJAN 181551
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
1051 AM CDT Thu Apr 18 2024
ARC003-LAC067-181645-
/O.CON.KJAN.SV.W.0101.000000T0000Z-240418T1645Z/
Ashley AR-Morehouse LA-
1051 AM CDT Thu Apr 18 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 AM CDT
FOR SOUTHEASTERN ASHLEY COUNTY IN SOUTHEASTERN ARKANSAS AND NORTHERN
MOREHOUSE PARISHES...
At 1051 AM CDT, a severe thunderstorm was located near Beekman, or 9
miles northeast of Bastrop, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe storm will be near...
Bonita and Galion around 1055 AM CDT.
Jones around 1100 AM CDT.
Wilmot around 1120 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3312 9152 3288 9154 3285 9157 3283 9195
3298 9195
TIME...MOT...LOC 1551Z 258DEG 27KT 3290 9183
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
CE688 WWUS54 KJAN 181613 SVSJAN Severe Weather Statement National Weather Service Jackson MS 1113 AM CDT Thu Apr 18 2024 ARC003-LAC067-181645- /O.CON.KJAN.SV.W.0101.000000T0000Z-240418T1645Z/ Ashley AR-Morehouse LA- 1113 AM CDT Thu Apr 18 2024 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 AM CDT FOR SOUTHEASTERN ASHLEY COUNTY IN SOUTHEASTERN ARKANSAS AND NORTHERN MOREHOUSE PARISHES... At 1113 AM CDT, a severe thunderstorm was located over Jones, or 16 miles west of Oak Grove, moving east at 30 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. This severe storm will be near... Wilmot around 1120 AM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Torrential rainfall is occurring with this storm, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3312 9152 3288 9154 3288 9194 3298 9195 TIME...MOT...LOC 1613Z 253DEG 25KT 3295 9165 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...<.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ CE
083 WWUS54 KJAN 181628 SVSJAN Severe Weather Statement National Weather Service Jackson MS 1128 AM CDT Thu Apr 18 2024 ARC003-LAC067-181638- /O.CAN.KJAN.SV.W.0101.000000T0000Z-240418T1645Z/ Ashley AR-Morehouse LA- 1128 AM CDT Thu Apr 18 2024 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ASHLEY COUNTY IN SOUTHEASTERN ARKANSAS AND NORTHERN MOREHOUSE PARISHES IS CANCELLED... The storm which prompted the warning has weakened below severe limits, and no longer poses an immediate threat to life or property. Therefore, the warning has been cancelled. However, heavy rain is still possible with this thunderstorm. && LAT...LON 3312 9152 3288 9154 3288 9194 3298 9195 TIME...MOT...LOC 1624Z 253DEG 25KT 3298 9153 $$ CE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 18, 10:34 AM CDT, 7 minutes earlier.
Area forecast discussion, Apr 18, 10:34 AM CDT, 7 minutes before
Area Forecast Discussion National Weather Service Jackson MS 1034 AM CDT Thu Apr 18 2024 ...New MESOSCALE UPDATE... .MESOSCALE UPDATE... Issued at 1032 AM CDT Thu Apr 18 2024 Mesoscale Update: Through mid-morning fog/low stratus has mostly cleared with only patchy spots in the far southeast remaining. Already this morning a severe thunderstorm warning has been issued for portions of southeast Ar stretching into the Ms Delta. This is what is to be expected as a slight risk area has been added to the far northern portions of the CWA followed by the existing marginal risk area. Model/CAM analysis this morning continues to show a favorable storm environment in the far north, however guidance has evolved to show a band of higher wind/larger hail probabilities thus the slight risk was added to the area. While we still expect this to be scattered thunderstorm event, if storms do form there is the possibility for supercell development which could produce hail up to golf ball sized, damaging wind gusts and a tornado cant be ruled out. /KP/ && .DISCUSSION... Issued at 419 AM CDT Thu Apr 18 2024 Today through Tonight... Today: Water vapor/RAP imagery indicate weakening cold core lifting into the Great Lakes while another is diving over south-central Canada. Quasi-zonal flow aloft has set up across the region. There are a few radar returns across the region but most has dissipated. With continued southwesterly return flow of warmth/moisture, widespread clouds & low stratus are ongoing across the region. Patchy dense fog remains possible in the Pine Belt in southeast MS overnight, so ongoing HWO graphic is in good shape. Seasonably warm temps are ongoing this morning, in the mid 60s east of the I-55 corridor to low 70s along & west of the I-55 corridor. As mean longwave trough/cold core deepens over south-central Canada, a weak sfc low to lift northeast into the Mid West, dragging a cold front southeast towards the Mid South to ArkLaTex. Expect increased chances of showers & some storms for areas along & northwest of the Natchez Trace, with highest chances to the northwest & in the Hwy 82 corridor today. With steepening mid-level lapse rates/vertical totals in the upper 20s to near 30 deg C & mean bulk shear around 20- 40kts, some isolated severe storms are possible. Main adjustment was to focus the Marginal a touch further north & add timing, with some potential as early as late aftn (4-6PM) but most probable after that. Timing should end around midnight but could persist in the Hwy 82 corridor if any convective complex is going off to the northwest. Main concerns are gusty winds & hail up to quarter size. Expect seasonably warm highs in the low-mid 80s. Tonight: Broad cold core/frontal system will extend from the Hudson Bay region down towards the OH Valley & moving into the Mid South to ArkLaMiss region this evening through daybreak Friday. Southwesterly return flow will become more westerly into the overnight hours. Sfc winds gradually shifting to the northwest in the wake of the front in the extreme northwest ArkLaMiss Delta region around daybreak. With isolated strong to severe storms winding down around midnight or so, some rain & isolated storm chances will remain confined to the Hwy 82 corridor. Another round of low stratus & patchy fog are possible in the Pine Belt. HREF probs are low enough that limit confidence in dense fog but patchy fog is possible southeast of the Natchez Trace & into the Pine Belt. Held off any mention in the HWO graphics but will need to be monitored. Expect another night of seasonably warm lows in the mid-upper 60s, some 10-15 deg. F above normal. /DC/ Friday through next Wednesday... As day breaks on Friday, a cold front will be in the process of dropping southeast into and through the CWA. This will again maintain some rain chances across mainly northern portions of the CWA Friday afternoon. However, early Saturday morning into Sunday, a couple of disturbances will shift east across the region under zonal flow. This will result in decent chances for showers, along with some isolated thunder, across the forecast area Saturday into Sunday as cooler drier conditions will advect into the region. As this system exits the region late Sunday night into Monday, northerly winds will persist as high pressure to the northwest builds into the forecast area. Quiet weather and drier air will exist across the region Monday into Tuesday. Winds will steadily become more easterly Monday night and southerly on Tuesday, with warming conditions expected Tuesday into Wednesday. /19/ && .AVIATION... (12Z TAFS) Issued at 711 AM CDT Thu Apr 18 2024 A very humid boundary layer & light southerly wind have helped dense fog development over the PIB/HBG area. Otherwise, low stratus has lowered to LIFR/IFR restrictions & will persist through 18/15Z time frame on average. Ceilings should lift with VFR conditions returning by afternoon in continued warm southerly flow. Some SHRA or TSRA are psbl this aftn to evening across central-northern TAF sites at GLH & GWO & psbl at GTR, so included in 12Z TAF cycle. Southerly return flow will persist into the evening, leading to another round of IFR-LIFR low stratus & vsby, with lowest vsby to psbl dense FG at PIB & HBG near daybreak Friday. /DC/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 84 66 84 65 / 30 10 20 10 Meridian 84 65 86 64 / 20 20 20 10 Vicksburg 85 66 82 62 / 20 10 20 10 Hattiesburg 85 67 88 63 / 10 20 10 0 Natchez 85 66 86 65 / 20 10 10 0 Greenville 83 64 73 56 / 50 30 20 20 Greenwood 84 66 76 59 / 60 30 30 10 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && KP/NF/DC
In the hours before
Special weather statement, Apr 18, 8:27 AM CDT, 2 hours 14 minutes before
Special Weather Statement
National Weather Service Jackson MS
827 AM CDT Thu Apr 18 2024
LAZ007-181400-
Morehouse LA-
827 AM CDT Thu Apr 18 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN MOREHOUSE PARISH
THROUGH 900 AM CDT...
At 827 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Sterlington, or 11 miles west of Bastrop, moving
northeast at 35 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Bastrop around 830 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3291 9208 3293 9207 3300 9200 3276 9183
3270 9203 3271 9204 3270 9204 3270 9206
3273 9207 3274 9205 3276 9206 3279 9205
3282 9207 3284 9206 3287 9208
TIME...MOT...LOC 1327Z 241DEG 30KT 3280 9211
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
NFSpecial weather statement, Apr 18, 8:54 AM CDT, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Jackson MS
854 AM CDT Thu Apr 18 2024
ARZ074-LAZ007-181430-
Ashley AR-Morehouse LA-
854 AM CDT Thu Apr 18 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL ASHLEY COUNTY IN
SOUTHEASTERN ARKANSAS AND NORTHWESTERN MOREHOUSE PARISHES THROUGH 930
AM CDT...
At 853 AM CDT, Doppler radar was tracking a strong thunderstorm near
Beekman, or 9 miles north of Bastrop, moving northeast at 35 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Beekman around 900 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3281 9197 3292 9204 3312 9184 3287 9166
TIME...MOT...LOC 1353Z 238DEG 30KT 3291 9195
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
NFSpecial weather statement, Apr 18, 9:24 AM CDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Jackson MS
Issued by National Weather Service Huntsville AL
924 AM CDT Thu Apr 18 2024
ARZ074-075-LAZ007>009-MSZ040-181515-
Chicot AR-Ashley AR-Morehouse LA-East Carroll LA-West Carroll LA-
Issaquena MS-
924 AM CDT Thu Apr 18 2024
...A STRONG THUNDERSTORM WILL IMPACT WESTERN CHICOT AND SOUTHEASTERN
ASHLEY COUNTIES...NORTHEASTERN MOREHOUSE...NORTHEASTERN EAST
CARROLL...NORTHERN WEST CARROLL PARISHES IN NORTHEASTERN LOUISIANA
AND NORTHWESTERN ISSAQUENA COUNTIES THROUGH 1015 AM CDT...
At 924 AM CDT, Doppler radar was tracking a strong thunderstorm near
Jones, or 15 miles south of Hamburg, moving east at 40 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Wilmot and Jones around 930 AM CDT.
Parkdale around 935 AM CDT.
Eudora and Kilbourne around 955 AM CDT.
Chicot Junction around 1000 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3306 9187 3346 9136 3314 9119 3311 9120
3308 9116 3303 9113 3301 9117 3301 9112
3292 9107 3281 9156
TIME...MOT...LOC 1424Z 254DEG 34KT 3300 9173
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
GH/HUNSpecial weather statement, Apr 18, 10:26 AM CDT, 15 minutes before
Special Weather Statement
National Weather Service Jackson MS
1026 AM CDT Thu Apr 18 2024
LAZ007-181600-
Morehouse LA-
1026 AM CDT Thu Apr 18 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN MOREHOUSE PARISH
THROUGH 1100 AM CDT...
At 1026 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Bastrop, moving east at 30 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Bastrop and Beekman around 1030 AM CDT.
Galion around 1040 AM CDT.
Mer Rouge around 1045 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3291 9208 3292 9207 3295 9208 3301 9173
3301 9165 3275 9163 3277 9206 3280 9205
3282 9207 3283 9207 3284 9206 3287 9208
TIME...MOT...LOC 1526Z 266DEG 27KT 3287 9202
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
CEThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 8:57 AM CDT | Severe Thunderstorm Warning | JAN | Ashley | 48 min |
| Apr 18, 9:24 AM CDT | Special Weather Statement | JAN | Chicot | 51 min |
| Apr 18, 9:43 AM CDT | Severe Thunderstorm Warning | JAN | Chicot | 47 min |
| Apr 18, 11:00 AM CDT | Flash Flood Warning | JAN | Ashley, Chicot | 5 hr |
| Apr 18, 1:51 PM CDT | Flash Flood Warning | JAN | Chicot | 6 hr |
| Apr 18, 8:27 AM CDT | Special Weather Statement | JAN | Morehouse | 33 min |
| Apr 18, 8:54 AM CDT | Special Weather Statement | JAN | Morehouse | 36 min |
| Apr 18, 10:26 AM CDT | Special Weather Statement | JAN | Morehouse | 34 min |
| Apr 18, 2:43 PM CDT | Flash Flood Warning | JAN | East Carroll | 3 hr |
| Apr 18, 3:29 PM CDT | Special Weather Statement | JAN | West Carroll | 61 min |
| Apr 18, 3:55 PM CDT | Severe Thunderstorm Warning | JAN | East Carroll, West Carroll | 65 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2024Severe Thunderstorm Warnings in Louisiana, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.